Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Albany, NY

May 26, 2011Hamilton County, Warren County, New York

NWS Albany, NY issued this flash flood warning at May 26, 2011, 10:19 PM EDT for Hamilton County, Warren County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 10:19 PM EDT (02:19 UTC)
Expired
May 27, 2011, 4:15 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Hamilton County, NY, Warren County, NY

The radar

The Albany radar (KENX), 97 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1789 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WGUS51 KALY 270219
FFWALY
NYC041-113-270815-
/O.NEW.KALY.FF.W.0011.110527T0219Z-110527T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1019 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF SPECULATOR...

* UNTIL 415 AM EDT

* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOFFITT    
  BEACH CAMPGROUND...LAKE PLEASANT AND JOHNSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4368 7391 4342 7399 4337 7416 4334 7415
      4326 7416 4326 7444 4363 7453

$$
1 follow-up statement
573 
WGUS71 KALY 270821
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 AM EDT FRI MAY 27 2011

NYC041-113-270831-
/O.EXP.KALY.FF.W.0011.000000T0000Z-110527T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-WARREN NY-
421 AM EDT FRI MAY 27 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN WARREN AND
SOUTHEASTERN HAMILTON COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4368 7391 4342 7399 4337 7416 4334 7415
      4326 7416 4326 7444 4363 7453

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:44 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 26, 7:44 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
744 PM EDT THU MAY 26 2011

.SYNOPSIS...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD
IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A
LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL
DAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 725 PM...TORNADO WATCH 382 CONTINUES ACROSS MUCH OF EAST
CENTRAL NEW YORK...EXCLUDING COLUMBIA AND DUTCHESS COUNTIES AT
THIS TIME.

CONVECTION CONTINUES THIS EVENING. HAVE HAD A FEW SEVERE HAIL
REPORTS...BUT MOST HAIL NICKEL SIZE OR SMALLER. NO DAMAGING WIND
REPORTS. UPDATED OVERNIGHT GRIDS BASED ON CURRENT OBS AND SOME SHORT
TERM MODEL DATA. NO SIGNIFICANT CHANGES TO PREVIOUS FORECAST.

PREVIOUS...
AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE
HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT
REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES
COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM
SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS
COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL
AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK
VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS
TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE
INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT
SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER
THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING
STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT
ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH
FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL
ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE
MORE UBIQUITOUS INTO THIS EVENING.

CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING
WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE
MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL
SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA.
COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM
SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH
OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT
FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK
VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE
REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY
ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE
CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE
INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT
AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING
AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT.
FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS
OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM
OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM
SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE
NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS
QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER
LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE
GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST
COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION.
CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN
INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR
SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY
DOWNPOURS EXPECTED WITHIN CONVECTION.

A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON
INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE
SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL
MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING.

ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD
AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS
WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW
BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT
CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON
VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS
HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN
END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL
BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO
CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE
WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST
SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN
CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON
TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY
NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA
HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC
UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND
A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A
COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT
BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER
ON THE FRONTAL PASSAGE.

HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR
POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND
EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS
CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH
PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO
MODERATE SHOWER INTENSITY THRU THE PERIOD.

HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING
MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY
BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS ARE APPROACHING THE KGFL AREA...AND WILL
AFFECT AREAS AROUND THE AIRPORT THROUGH AT LEAST 02Z. ANY
THUNDERSTORM ACTIVITY THAT WOULD AFFECT KALB AND KPOU WOULD BE
TOWARD OR AFTER MIDNIGHT.  WITHOUT HIGH CONFIDENCE...SINCE
THUNDERSTORMS ARE SO FAR UPSTREAM...PUT TEMPO MVFR CONDITIONS IN
THUNDERSTORMS AT KPOU FROM 02Z-03Z...AND JUST KEPT VCSH FOR KALB
WITH CB IN CLOUD GROUP.  ONCE ALL THE THUNDERSTORM ACTIVITY WEAKENS
THROUGH THE NIGHT...SOME LOW CLOUDS AND FOG WILL FORM IN ALL
AREAS...WITH BORDERLINE MVFR/IFR CONDITIONS THROUGH 12Z-13Z.
CONDITIONS IMPROVE TO VFR TOMORROW MORNING...THEN MORE SCATTERED
THUNDERSTORMS IN THE AFTERNOON...SO CB IN CLOUD GROUP.

SOUTH TO SOUTHEAST WINDS AROUND 10 KT THIS EVENING...WITH GUSTS AT
KALB OVER 20 KT...WILL DIMINISH TO LESS THAN 10 KT. SOUTH WINDS WILL
INCRASE BACK TO 10 KT OR MORE TOMORROW.

OUTLOOK...
FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR
SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE
MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE
SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH
THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT
BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW
ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS
THE SHOWERS AND THUNDERSTORMS.

THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE
MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN
OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS
WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY
DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED
LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE.
HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN
FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS.

HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MEMORIAL DAY WEEKEND.

FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY
WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN
BURLINGTON VERMONT FOR DETAILS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

AVIATION...NAS
Hazardous weather outlook, May 26, 4:07 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT THU MAY 26 2011

NYZ032-033-038>043-047>054-058-059-063-064-082>084-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
407 PM EDT THU MAY 26 2011

...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG A WARM FRONT...THAT WILL BECOME STATIONARY NEAR
THE SAINT LAWRENCE RIVER VALLEY. THE MAIN THREATS WILL BE DAMAGING
WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO
ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND FREQUENT CLOUD TO
GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME
OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND
PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTES...ALBANY...FULTON...GREENE...HAMILTON...HERKIMER...
MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...
ULSTER...WARREN AND WASHINGTON COUNTIES.

CTZ001-013-MAZ001-025-NYZ060-061-065-066-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
407 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...COLUMBIA AND DUTCHESS
COUNTIES IN EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
IN A WARM AND HUMID AIR MASS THAT HAS MOVED INTO THE REGION. THE
MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL
STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY
RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR
DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, May 26, 7:12 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT THU MAY 26 2011

NYZ039-040-047>050-082-262345-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
712 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  NORTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHWEST SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH.  THIS STORM WAS LOCATED NEAR COBLESKILL...OR ABOUT OVER
COBLESKILL...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF FONDA BY 725 PM EDT
FORT JOHNSON...TRIBES HILL AND 8 MILES SOUTHEAST OF JOHNSTOWN BY 730
PM EDT
HAGAMAN...AMSTERDAM...7 MILES NORTHWEST OF GLENVILLE AND 9 MILES
SOUTHEAST OF GLOVERSVILLE BY 735 PM EDT
BROADALBIN AND 8 MILES SOUTHEAST OF MAYFIELD BY 740 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4319 7428 4292 7395 4261 7447 4276 7464
TIME...MOT...LOC 2312Z 220DEG 49KT 4274 7447
Special weather statement, May 26, 7:59 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
759 PM EDT THU MAY 26 2011

NYZ032-033-270045-
HAMILTON NY-NORTHERN HERKIMER NY-
759 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  WESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
MCKEEVER...OR ABOUT 13 MILES NORTHWEST OF HINCKLEY...AND MOVING
NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
MCKEEVER BY 810 PM EDT
NICKS LAKE CAMPGROUND BY 820 PM EDT
OLD FORGE BY 825 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 830 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET...EAGLE BAY AND 8 MILES SOUTHEAST OF
BIG MOOSE BY 835 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4391 7483 4363 7463 4344 7509 4346 7510
      4371 7513
TIME...MOT...LOC 2359Z 232DEG 35KT 4352 7518
Local storm report, May 26, 9:06 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
906 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             WELLS                   43.39N 74.29W
05/26/2011  E0.75 INCH       HAMILTON           NY   PUBLIC

0415 PM     HAIL             CARLISLE                42.76N 74.45W
05/26/2011  E0.75 INCH       SCHOHARIE          NY   PUBLIC

0426 PM     HAIL             LAKE EATON CAMPGROUND   43.99N 74.47W
05/26/2011  E1.75 INCH       HAMILTON           NY   PARK/FOREST SRVC

0430 PM     HAIL             LONG LAKE               43.97N 74.42W
05/26/2011  M1.25 INCH       HAMILTON           NY   PUBLIC

0447 PM     HAIL             NORTH BLENHEIM          42.47N 74.44W
05/26/2011  M0.75 INCH       SCHOHARIE          NY   TRAINED SPOTTER

0505 PM     HAIL             GILBOA                  42.40N 74.40W
05/26/2011  E0.75 INCH       SCHOHARIE          NY   UTILITY COMPANY

            NYPA

0538 PM     HAIL             GLENVILLE               42.93N 74.05W
05/26/2011  E1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0600 PM     HAIL             FISH HOUSE              43.14N 74.13W
05/26/2011  E0.88 INCH       FULTON             NY   PUBLIC

            WEATHERNET6

&&
Special weather statement, May 26, 9:23 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
923 PM EDT THU MAY 26 2011

NYZ033-041>043-082-083-270200-
HAMILTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN FULTON NY-NORTHERN SARATOGA NY-
923 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS IN

  SOUTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL AND EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF INDIAN LAKE TO 9 MILES SOUTHEAST OF
SPECULATOR TO 13 MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 35
MPH.

THUNDERSTORMS WILL BE NEAR...
JOHNSBURG BY 930 PM EDT
NORTHVILLE AND CRANBERRY CREEK BY 935 PM EDT
CHESTERTOWN...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND EDINBURG BY 940
PM EDT
DAY CENTER BY 945 PM EDT
WARRENSBURG BY 950 PM EDT
LAKE LUZERNE CAMPGROUND AND LAKE LUZERNE-HADLEY BY 955 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4376 7405 4375 7405 4376 7401 4367 7355
      4339 7369 4309 7395 4321 7454 4350 7432
      4379 7420
TIME...MOT...LOC 0122Z 284DEG 32KT 4368 7400 4348 7419
          4321 7437
Special weather statement, May 26, 9:32 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
932 PM EDT THU MAY 26 2011

NYZ033-039>041-050-082-270200-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
932 PM EDT THU MAY 26 2011

...A CLUSTER OF STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 40
MPH...AND VERY HEAVY DOWNPOURS.  THE STORMS WAS LOCATED NEAR
EPHRATAH AND FORT PLAIN...AND WERE MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
JOHNSTOWN AND 6 MILES SOUTHEAST OF CAROGA LAKE PUBLIC CAMPGROUND BY
935 PM EDT
GLOVERSVILLE BY 940 PM EDT
MAYFIELD BY 945 PM EDT
BROADALBIN BY 950 PM EDT
CRANBERRY CREEK BY 955 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND...NORTHVILLE AND EDINBURG BY 1000
PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4334 7409 4315 7392 4289 7450 4304 7464
TIME...MOT...LOC 0130Z 236DEG 35KT 4302 7446
Special weather statement, May 26, 10:00 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT THU MAY 26 2011

NYZ039>043-050-082>084-VTZ013-270300-
MONTGOMERY NY-BENNINGTON VT-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
1000 PM EDT THU MAY 26 2011

...A LINE OF STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 40
MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF WHITEHALL TO
14 MILES NORTHEAST OF WARRENSBURG TO 6 MILES SOUTHWEST OF
WARRENSBURG TO 17 MILES NORTHWEST OF SARATOGA SPRINGS TO
JOHNSTOWN...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
WARRENSBURG...JOHNSTOWN...HAGUE AND GLOVERSVILLE BY 1005 PM EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND BOLTON LANDING BY
1010 PM EDT
LAKE GEORGE VILLAGE AND HULETTS LANDING BY 1015 PM EDT
CORINTH BY 1020 PM EDT

LAT...LON 4380 7337 4377 7334 4369 7340 4359 7342
      4358 7339 4363 7337 4363 7332 4355 7324
      4332 7325 4331 7318 4299 7327 4295 7469
      4320 7417 4366 7378 4376 7364 4380 7357
TIME...MOT...LOC 0200Z 257DEG 31KT 4380 7344 4369 7363
          4346 7384 4322 7403 4300 7445

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:05 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer40 min
May 26, 8:36 PM EDTAreal Flood AdvisoryALYHamilton, Warren6 hr
May 26, 9:23 PM EDTSpecial Weather StatementALYWarren37 min
May 26, 9:32 PM EDTSpecial Weather StatementALYFulton28 min
May 26, 10:00 PM EDTSpecial Weather StatementALYSaratoga, Warren, Washington60 min
May 26, 10:10 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie, Ulster65 min
May 26, 10:14 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington61 min
May 26, 10:29 PM EDTSevere Thunderstorm WarningALYUlster46 min
May 26, 10:44 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more61 min
May 26, 11:03 PM EDTSpecial Weather StatementALYWarren27 min
May 26, 11:05 PM EDTSpecial Weather StatementALYSaratoga25 min
May 26, 11:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren61 min
May 26, 11:23 PM EDTSevere Thunderstorm WarningALYColumbia, Greene67 min
May 26, 11:32 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Saratoga, Warren, Washington58 min
May 26, 11:42 PM EDTSpecial Weather StatementALYWarren48 min
May 27, 12:04 AM EDTSevere Thunderstorm WarningALYWarren, Washington32 min
May 27, 12:36 AM EDTAreal Flood AdvisoryALYSaratoga, Warren4 hr
May 27, 3:10 PM EDTSpecial Weather StatementALYHerkimer35 min
May 27, 3:16 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 27, 4:26 PM EDTSpecial Weather StatementALYHamilton34 min
May 27, 4:39 PM EDTSpecial Weather StatementALYWarren36 min
May 27, 5:11 PM EDTSevere Thunderstorm WarningALYWarren64 min
May 27, 6:22 PM EDTAreal Flood AdvisoryALYWarren4 hr
May 27, 6:52 PM EDTSpecial Weather StatementALYWarren23 min
May 27, 7:25 PM EDTSpecial Weather StatementALYMontgomery35 min
May 27, 7:34 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery56 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.